Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 77, NWS Grand Rapids, MI

October 17, 2012

NWS Grand Rapids, MI issued this small craft advisory at Oct 17, 2012, 9:46 PM EDT. It took effect at Oct 18, 2012, 9:54 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2012, 9:46 PM EDT (01:46 UTC)
In effect from
Oct 18, 2012, 9:54 AM EDT
Expired
Oct 19, 2012, 11:00 AM EDT
In force
25 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WHUS73 KGRR 180146
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 PM EDT WED OCT 17 2012

LMZ846>849-181000-
/O.UPG.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/
/O.NEW.KGRR.GL.W.0028.121018T0146Z-121018T1000Z/
/O.NEW.KGRR.SC.Y.0077.121018T1000Z-121019T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
946 PM EDT WED OCT 17 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH GALES TO 40 KNOTS.

* WAVES...5 TO 8 FEET.

* CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-181000-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
946 PM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...SOUTH 20 TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

* CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
620 
WHUS73 KGRR 180707
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 AM EDT THU OCT 18 2012

LMZ846>849-181515-
/O.EXT.KGRR.GL.W.0028.000000T0000Z-121018T1400Z/
/O.EXT.KGRR.SC.Y.0077.121018T1400Z-121019T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
307 AM EDT THU OCT 18 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WINDS...SOUTH GALES TO 40 KNOTS DECEASING TO 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

* CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-181515-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
307 AM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH 20 TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

* CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
328 
WHUS73 KGRR 181354
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EDT THU OCT 18 2012

LMZ846>849-182200-
/O.CAN.KGRR.GL.W.0028.000000T0000Z-121018T1400Z/
/O.EXT.KGRR.SC.Y.0077.121018T1354Z-121019T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
954 AM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WARNING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

* CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-182200-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
954 AM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 30 KNOTS.

* WAVES...4 TO 6 FEET.

* CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
764 
WHUS73 KGRR 181955
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT THU OCT 18 2012

LMZ846>849-190400-
/O.EXT.KGRR.SC.Y.0077.000000T0000Z-121019T1600Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-190400-
/O.EXT.KGRR.SC.Y.0076.000000T0000Z-121019T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
355 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

* CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
882 
WHUS73 KGRR 190211
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 PM EDT THU OCT 18 2012

LMZ846>849-191015-
/O.CON.KGRR.SC.Y.0077.000000T0000Z-121019T1600Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1011 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-191015-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
1011 PM EDT THU OCT 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

* CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
293 
WHUS73 KGRR 190716
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 AM EDT FRI OCT 19 2012

LMZ846>849-191530-
/O.EXT.KGRR.SC.Y.0077.000000T0000Z-121019T2000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
316 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH 10 TO 20 KNOTS.

* WAVES...4 TO 6 FEET DECREASING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-191530-
/O.EXT.KGRR.SC.Y.0076.000000T0000Z-121019T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
316 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET DECREASING TO 1 TO 3 FEET.

* CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
766 
WHUS73 KGRR 191500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT FRI OCT 19 2012

LMZ846>849-191600-
/O.CAN.KGRR.SC.Y.0077.000000T0000Z-121019T2000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH INTO THIS AFTERNOON.

$$

LMZ844-845-191600-
/O.CAN.KGRR.SC.Y.0076.000000T0000Z-121019T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
1100 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH INTO THIS AFTERNOON.

$$

OSTUNO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 6:54 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Oct 17, 6:54 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
654 PM EDT WED OCT 17 2012

.SYNOPSIS...
ISSUED AT 348 PM EDT WED OCT 17 2012

RAIN AND ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT AS A SLOW
MOVING COLD FRONT APPROACHES FROM THE WEST. THE RAIN WILL END
BRIEFLY ON THURSDAY AFTER THE COLD FRONT PASSES THROUGH... BUT MORE
SHOWERS ARE IN STORE FOR THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW
PRESSURE STALLS OVER THE GREAT LAKES REGION. IT WILL BE COLD ENOUGH
THAT SOME ICE PELLETS WILL BE POSSIBLE AS WELL.

SHOWERS ARE EXPECTED TO MOVE OUT OF THE REGION FRIDAY NIGHT OR EARLY
SATURDAY AND THE COMING WEEKEND WILL BE DRY WITH MODERATING
TEMPERATURES.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 348 PM EDT WED OCT 17 2012

ELEVATED INSTABILITY AND MOISTURE RETURNING FROM THE SOUTH WITH THE
HELP OF A 40KT LOW LEVEL JET HAS SPARKED A FEW SHOWERS AND TSTORMS
WEST OF HWY 131 THIS AFTERNOON. COVERAGE OF SHOWERS IS EXPECTED TO
INCREASE LATER TONIGHT AS NEGATIVE TILT SHORTWAVE OVER THE CENTRAL
PLAINS BEGINS TO PIVOT NE.

SHORT TERM/RAPID UPDATE MODELS SUGGEST THE POSSIBILITY OF A LULL IN
PCPN POTENTIAL BETWEEN THE ACTIVITY CURRENTLY DEVELOPING OVERHEAD
AND THE MAIN BAND OF RAIN ASSOCIATED WITH THE SFC OCCLUSION/NEG TILT
SHORTWAVE LATER TONIGHT.

MODELS SHOW A DRY SLOT MOVING IN BEHIND THE DEPARTING RAIN BAND ON
THURSDAY BUT THE ARRIVAL OF THE COLDER AIR ALOFT SHOULD CAUSE
MORE SHOWERS TO DEVELOP LATER IN THE DAY... PARTICULARLY WEST OF HWY
131. COMBINATION OF UPR LOW/COLD POOL ALOFT (H8 TEMPS AROUND -1C AND
H5 TEMPS AROUND -25C)... AND ADDITIONAL VORT LOBES/SPOKES ROTATING
AROUND THE APCHG UPR LOW... WILL RESULT IN MORE SHOWERS THURSDAY
NIGHT AND FRIDAY.

THE FREEZING LEVEL FALLS TO ABOUT 3K FEET ON THURSDAY NIGHT AND
REMAINS THAT LOW THROUGH FRIDAY... SO SUSPECT THAT SOME OF THE
SHOWERS WILL OCCASIONALLY PRODUCE SOME SLEET/SMALL HAIL.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 348 PM EDT WED OCT 17 2012

OVERALL WENT WITH ECMWF WEIGHTED BLEND OF NWP GUIDANCE. UPPER LOW
AND LARGE SCALE TROF EXITS REGION SATURDAY WITH UPPER RIDGE BUILDING
IN FOR THE REMAINDER OF THE PERIOD. ECMWF HAS A STRONGER RIDGE AND
MORE AMPLIFIED LONGWAVE PATTERN WITH WELL ABOVE NORMAL TEMPERATURES
THROUGH THE PERIOD WHILE GFS HAS FLATTER RIDGE WITH CANADIAN AIRMASS
PUSHING INTO REGION FOR TUE AND WED.

BEST RAIN CHANCE WILL BE LATE MON INTO TUE AS UPPER SHORTWAVE MOVES
OVER RIDGE AND ATTEMPTS TO DRAG COLD FRONT AND SEASONABLY COLD
CANADIAN AIRMASS INTO CWA. GOOD CHC FOR SHOWERS AND LOOKS LIKE
THUNDER IS POSSIBLE BUT NOT CONFIDENT ENUF TO INCLUDE IN GRIDS FOR
NOW. BEST BET IS THAT FRONT WILL HANG UP OVER MI ON TUE AND THEN
BEGIN TO DISSIPATE RETREAT NORTHWARD ON WED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 655 PM EDT WED OCT 17 2012

THERE WILL BE TWO BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS
MOVING THROUGH THE TAF SITES WITHIN BETWEEN 00Z AND 24Z THURSDAY.
THE FIRST BAND OF CONVECTION IS ASSOCIATED WITH THE WARM FRONT AND
IT WILL HAVE A 2-4 HOUR BAND (AT ANY ONE SITE) OF MVFR CIGS/VSBY
AND SHOWERS AS IT MOVES FROM SW TO NE ACROSS THE TAF SITES BTW
00Z AND 06Z. THERE IS ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS
TOO. WITH THE LOW LEVEL JET GETTING STRONGER OVERNIGHT... THE
COVERAGE OF THESE ELEVATED STORMS MAY WELL INCREASE.

I WILL ADD LLWS TO THE TAFS OVERNIGHT TOO AS THERE IS 40 TO 50
KNOTS OF WINDS FROM THE SOUTH AS CLOSE AS 3000 FT AGL FROM THE
GROUND.

THE SECOND BAND OF RAIN WITH ISOLATED THUNDERSTORMS WILL MOVE
THROUGH THE TAF SITES BETWEEN 09Z AND 18Z. THIS WILL HAVE IFR
CIGS/VSBY WITH IT. THE LOW CONDITIONS WILL LAST ONLY ABOUT 6 HOURS
AT ANY ONE SITE. ONCE THE FRONT COMES THROUGH I EXPECT VFR
CONDITIONS RETURN. WINDS WILL REMAIN GUSTY.

&&

.MARINE...
ISSUED AT 348 PM EDT WED OCT 17 2012

CONFIDENCE IN SMALL CRAFT ADVISORY CRITERIA IS HIGH FOR TONIGHT AND
THURSDAY... BUT DECREASES AFTER THAT. GUIDANCE SUGGESTS THAT WINDS
WILL BECOME OFFSHORE (SELY) ON THURSDAY NIGHT INTO FRIDAY AS THE SFC
LOW SINKS SOUTH TOWARD MKE/ORD. GRADIENT ALSO BECOMES BAGGIER DURING
THIS TIME.

&&

.HYDROLOGY...
ISSUED AT 348 PM EDT WED OCT 17 2012

POTENTIAL EXISTS FOR AN INCH OF RAIN... OR A BIT MORE... FROM THIS
SYSTEM OVER THE NEXT COUPLE DAYS... WITH MUCH OF THAT OCCURRING WITH
THE FRONTAL BAND LATER TONIGHT AND EARLY THURSDAY. THIS IS NOT
EXPECTED TO DRIVE ANY RIVERS TO BANKFULL ATTM.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ844>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...DKC
AVIATION...WDM
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Oct 17, 6:03 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EDT WED OCT 17 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-181015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
603 AM EDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD FORM THIS AFTERNOON MAINLY WEST OF
HIGHWAY 131. SEVERE WEATHER IS NOT FORECASTED. THE MAIN THREAT
WITH ANY THUNDERSTORM WILL BE BRIEFLY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING STRIKES.

A COUPLE OF THUNDERSTORMS COULD LINGER INTO THE EVENING GENERALLY
ALONG AND SOUTH OF INTERSTATE 96. SEVERE WEATHER IS NOT FORECASTED
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-181015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
603 AM EDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.

THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE MAIN RISK WITH THE STORMS WILL BE CLOUD TO WATER
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 17, 4:17 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             3 ESE MUSKEGON          43.21N 86.21W
10/17/2012  M0.50 INCH       MUSKEGON           MI   TRAINED SPOTTER

            ONE HALF INCH HAIL REPORTED NEAR MERCY HOSPITAL.

&&

HOVING
Local storm report, Oct 17, 4:19 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             2 E MUSKEGON            43.22N 86.20W
10/17/2012  M0.25 INCH       MUSKEGON           MI   BROADCAST MEDIA

            REPORT RELAYED BY WZZM.

&&

HOVING
Local storm report, Oct 17, 4:36 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 NNE BATTLE CREEK      42.34N 85.18W
10/17/2012  M0.70 INCH       CALHOUN            MI   TRAINED SPOTTER

            MOSTLY DIME SIZE HAIL REPORTED.

&&

HOVING
Local storm report, Oct 17, 4:38 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
438 PM EDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             1 NNE BATTLE CREEK      42.34N 85.18W
10/17/2012  M0.70 INCH       CALHOUN            MI   TRAINED SPOTTER

            CORRECTED TIME OF REPORT. MOSTLY DIME SIZE HAIL REPORTED.

&&

HOVING
Special weather statement, Oct 17, 4:46 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EDT WED OCT 17 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-172245-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
446 PM EDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF I-96 AND EAST
OF U.S. 131 PRODUCING HAIL UP TO DIME SIZE. EXPECT SCATTERED
THUNDERSTORMS TO BE POSSIBLE THIS EVENING AS MORE ACTIVITY MOVES IN
FROM NORTHERN INDIANA AND INTO SOUTHERN LOWER MICHIGAN.

ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8623 4223 8623 4225 8638 4260 8624
      4301 8624 4362 8656 4382 8644 4406 8653
      4418 8640 4416 8460 4348 8460 4346 8436
      4282 8436 4278 8416 4208 8413 4207 8414
TIME...MOT...LOC 2041Z 213DEG 32KT 4327 8616

HOVING
Local storm report, Oct 17, 4:53 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             1 NW WALKER             43.02N 85.79W
10/17/2012  M0.25 INCH       OTTAWA             MI   BROADCAST MEDIA

            PEA SIZE HAIL NEAR MARNE. REPORT COURTESY OF WZZM.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:46 PM EDTGale WarningGRR12 hr
Oct 18, 6:42 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more2 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.